Alert archive / Idaho / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 8, NWS Pocatello, ID

May 24, 2023Bannock County, Bingham County, Power County, Idaho

NWS Pocatello, ID issued this severe thunderstorm warning at May 24, 2023, 2:58 PM MDT for Bannock County, Bingham County, Power County, Idaho. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 24, 2023, 2:58 PM MDT (20:58 UTC)
Expired
May 24, 2023, 3:45 PM MDT
In force
47 min
Issued by
NWS Pocatello, ID
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Bannock County, ID, Bingham County, ID, Power County, ID

The radar

The Pocatello radar (KSFX), 32 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 12:00Z, 9.0 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 12:00Z on 2023-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 379 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 12:00Z on 2023-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
379 J/kg
Mixed-layer CIN
-121 J/kg
Mixed-layer LCL
1088 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
103 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 2:17 PM MDT, 41 minutes earlier.

Area forecast discussion, May 24, 2:17 PM MDT, 41 minutes before
Area Forecast Discussion
National Weather Service Pocatello ID
217 PM MDT Wed May 24 2023

.SHORT TERM...Tonight and Thursday...
Afternoon satellite imagery shows occasional breaks in cloud cover
across the region which may allowing for some pockets of
destabilization this afternoon but this will remain fairly limited.
Aloft, the upper air pattern looks nearly identical to yesterday
with broad upper-level troughing in place across the Pac NW keeping
our area in a moist southwesterly flow. Expect another round of
afternoon/evening showers and thunderstorms, some of which could be
strong to marginally severe with gusty winds and small hail
possible. Additionally, much like yesterday, precipitable water
values remain unusually high across the region which will support
thunderstorms capable of dropping ample rainfall in a short amount
of time. Because of this, a Flash Flood Watch remains in place
across the Snake Plain, Magic Valley and into the South Hills given
the potential for another round of localized flooding with the
strongest of storms and trends in hi-res CAMs. Just where any
flooding occurs, if at all, remains a very difficult task to
forecast given the sporadic nature of convective activity. Not much
changes as we move into Thursday. Upper level flow might be a tad
more southerly but the end result is the same...more
afternoon/evening showers and storms with potential for gusty winds,
small hail and flooding all on the table. McKaughan

.LONG TERM...Friday through next Wednesday.
Troughing is still in place over most of the West Coast at the end
of this week and into the weekend. As it generally stalls out over
the area, we will continue our trend of afternoon showers and
thunderstorms each day through the weekend and even into early next
week. Both the ECMWF and GFS agree on a closed low forming over
south-central California late Sunday into Monday, which continues to
funnel moisture into our area in favorable southwest flow. At this
point, both models show PWATs ranging from 0.60-0.80 through the
Magic Valley and Snake Plain and Magic Valley and 0.40-0.60 in the
higher elevations. These PWATs are generally 120-150% of normal.

Aside from rain and storms each afternoon and evening, highs will be
near to just slightly above average for this time of the year, in
the 60s and 70s. Expect wind gusts each afternoon between 20-25 mph.
Moore

&&

.AVIATION...18Z Wednesday through 18Z Thursday.
With a closed low over eastern Washington and continued southwest
flow, rain and thunderstorms are the big story for our area again
through the afternoon and evening. Overall, wind gusts are expected
to stay below 20 kts and general conditions remain VFR outside of
any storms. For a stronger storm passing over any terminal look
for drops to MVFR/IFR VIS like we've already seen at SUN. Storms
today will be capable of producing small hail and wind gusts near
45 kts. Activity will quiet down overnight, but look for more of
the same tomorrow as this pattern persists. Moore

&&

.HYDROLOGY...Active weather is favored to continue through the holiday weekend
with at or above normal temperatures and rain putting pressure on
high elevation snowpack and already high flowing rivers. Excessive
Rainfall Outlooks are now in place for through Friday across most of
Southeast Idaho where there exists a MARGINAL RISK (at least 5
percent) of excessive rainfall leading to flash flooding. Today the
Snake Plain is highlighted for heavy precipitation in the ECMWF
Extreme Forecast Index (EFI). Thunderstorms over the coming days
will be very conducive for heavy rain in slow moving and or training
thunderstorms leading to increased, urban, lowland and river
flooding potential. Today a flash flood watch has been issued for
the South Hills/Albion Mtns, Raft River River region, Eastern Magic
valley, and the Snake Plain where there are the best thunderstorms
chances (CAPE of around around 1000 to 1500 J/kg and shear of 35 to
40 kts)and highest precipitable water, 0.70 to 0.90. Showers and
thunderstorms will be remain possible each day through the weekend.
Below you will find the latest on the basin specific river
information:

Big Wood Region: The Big Wood at Hailey remains in moderate flood
stage and is forecast to stay there through the coming week. The
amount of rain needs to be monitored. The forecast has the river
going up farther. How much farther will depend on rain amounts every
day through early next week. The HEFS probabilities show a 34%
chance of hitting record peak around this weekend. For now, cooler
temperatures have caused the Big Wood at Hailey to drop slightly.
Further upstream north of Ketchum, the Big Wood has dropped below
flood stage but is expected back above flood stage later in the week
with rainfall. Feeder creeks including the North Fork, Trail Creek,
and the East Fork have all dropped just below flood stage and any
future peaks will be mainly rainfall driven. In addition, Warm
Springs Creek which feeds into the Big Wood at Ketchum has dropped
some but remains in moderate flood stage.

Little Wood Region: The Little Wood River above High Five Creek was
running at bankfull with its diurnal peak and likely to remain near
this level for the next few days.

Salmon Region: Valley Creek and the Yankee Fork (feeding into the
Salmon in Custer Co) have dropped slightly but are still near
bankful. We will have to continue monitoring these sites as we work
into the moderating temperatures this week but for now each site is
expected to remain below warning stage with no highlights warranted
at this time.

Big Lost Region: Antelope Creek remains above flood stage and is
expected to remain there through Monday and then perhaps slowly fall
back into bankful/action stage with the moderating temperatures
during the week. Thus the Flood Warning will continue there.
Upstream on the Big Lost at Howell Ranch we expect readings to
oscillate around flood stage for the next few days and have upgraded
the watch to a warning.

Henry's Fork, Camas Ck, and Teton Region: The Henry's Fork near
Rexburg has just climbed back above flood stage this afternoon. The
Teton river continues to rise ever so slightly but remain out of
flood stage, for now. Reaching flood stage will be very rainfall
dependent.

Blackfoot Region: The Blackfoot above the reservoir continued to
fall over the last 24hrs and we are likely seeing this basin play
out for the season (barring any heavy rain events) and thus we will
continue with an Advisory here as it continues to run at bankfull.

Portneuf and Marsh Ck Regions: The Portneuf at Topaz and Pocatello
remain above flood stage and are forecast to remain there for the
coming week. With all the rain yesterday and upcoming rain, the
Portneuf at Pocatello is forecast to hit Major stage later today.

Bear River Region (including Bear Lake, Franklin, and Oneida Co):
The Bear River at the Border remains in flood stage and is forecast
to stay there over the course of the coming week.
Snowmelt flooding has subsided a bit across Bear Lake, Franklin, and
Oneida Counties over the past week.

Raft River Region: The upper portion of the Raft River at One Mile
Ck continues to oscillate ever so slightly at bankfull while no
water was observed flowing downstream at the interstate suggesting
irrigation demand is high. No problems anticipated here.
Wyatt/McKaughan

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
Flood Watch until 9 PM MDT this evening for IDZ053>057.

&&

In the hours before

Local storm report, May 24, 10:30 AM MDT, 4 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
1030 AM MDT WED MAY 24 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 AM     HEAVY RAIN       1 SSE IDAHO FALLS       43.48N 112.02W
05/24/2023  M1.07 INCH       BONNEVILLE         ID   TRAINED SPOTTER

            MEASURED FROM 6:25PM THROUGH MIDNIGHT.

&&

TAX
Local storm report, May 24, 11:22 AM MDT, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE POCATELLO ID
1122 AM MDT WED MAY 24 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0453 PM     TSTM WND GST     1 S MICHAUD             42.92N 112.57W
05/23/2023  M61 MPH          POWER              ID   ASOS

            ASOS STATION KPIH POCATELLO REGIONAL
            AIRPORT.

0457 PM     TSTM WND GST     POCATELLO AIRPORT       42.92N 112.60W
05/23/2023  M61 MPH          POWER              ID   ASOS

0640 PM     FLOOD            REXBURG                 43.83N 111.78W
05/23/2023                   MADISON            ID   COUNTY OFFICIAL

            STREET FLOODING IN THE CITY LIMITS OF
            REXBURG.

0730 PM     FLASH FLOOD      1 SW REXBURG            43.82N 111.80W
05/23/2023                   MADISON            ID   EMERGENCY MNGR

            FLASH FLOODING OCCURRED IN THE TREJO AND
            MARIAH AREA.

0740 PM     FLASH FLOOD      1 SE REXBURG            43.82N 111.77W
05/23/2023                   MADISON            ID   EMERGENCY MNGR

            FLASH FLOODING OCCURRED ALONG YALE AVENUE
            WITH SANDBAGGING TO PROTECT PROPERTIES.

1100 PM     HEAVY RAIN       2 SSW SUGAR CITY        43.85N 111.76W
05/23/2023  M1.02 INCH       MADISON            ID   MESONET

1100 PM     HEAVY RAIN       4 NNE MENAN             43.78N 111.96W
05/23/2023  M1.62 INCH       MADISON            ID   CO-OP OBSERVER

1100 PM     HEAVY RAIN       REXBURG                 43.83N 111.79W
05/23/2023  M1.70 INCH       MADISON            ID   ASOS

0900 PM     HEAVY RAIN       3 N UCON                43.64N 111.96W
05/23/2023  M1.78 INCH       JEFFERSON          ID   MESONET

1100 PM     HEAVY RAIN       2 E RIGBY               43.67N 111.88W
05/23/2023  M0.65 INCH       JEFFERSON          ID   MESONET

0524 PM     HAIL             2 E IDAHO FALLS         43.49N 112.00W
05/23/2023  M0.50 INCH       BONNEVILLE         ID   TRAINED SPOTTER

            HEAVY RAIN CONTINUES.

0620 PM     FLASH FLOOD      3 NE AMMON              43.51N 111.93W
05/23/2023                   BONNEVILLE         ID   PUBLIC

            RAIN FROM FIELDS FLOWING ACROSS ROADS.

0631 PM     HAIL             IDAHO FALLS             43.49N 112.03W
05/23/2023  M0.50 INCH       BONNEVILLE         ID   TRAINED SPOTTER

0635 PM     FLASH FLOOD      1 S IDAHO FALLS         43.48N 112.03W
05/23/2023                   BONNEVILLE         ID   BROADCAST MEDIA

            SUNNYSIDE AND NATHAN.

0638 PM     HAIL             IDAHO FALLS             43.49N 112.03W
05/23/2023  M0.75 INCH       BONNEVILLE         ID   NEWSPAPER

            LIVE REPORT FROM EAST IDAHO NEWS - HAIL
            COVERING THE GROUND.

0640 PM     TSTM WND DMG     IDAHO FALLS             43.49N 112.03W
05/23/2023                   BONNEVILLE         ID   PUBLIC

            COMBINATION OF WIND AND HAIL DESTROYED
            TRAILER.

0640 PM     HEAVY RAIN       IDAHO FALLS             43.49N 112.03W
05/23/2023  M1.37 INCH       BONNEVILLE         ID   TRAINED SPOTTER

0644 PM     HAIL             AMMON                   43.48N 111.97W
05/23/2023  M0.80 INCH       BONNEVILLE         ID   PUBLIC

0650 PM     TSTM WND DMG     4 S IDAHO FALLS         43.44N 112.03W
05/23/2023                   BONNEVILLE         ID   PUBLIC

            ROOF COLLAPSE FROM RAIN AND HAIL.

0650 PM     FLASH FLOOD      3 N AMMON               43.52N 111.97W
05/23/2023                   BONNEVILLE         ID   PUBLIC

            WATER ABOVE CURBSIDE.

0655 PM     FLASH FLOOD      2 NE IDAHO FALLS        43.51N 112.01W
05/23/2023                   BONNEVILLE         ID   PUBLIC

            WATER FLOODING VEHICLES NEAR AQUARIUM.

0655 PM     FLASH FLOOD      AMMON                   43.48N 111.97W
05/23/2023                   BONNEVILLE         ID   PUBLIC

            DAMAGE TO HOUSE WATER POURING - IN VIDEO.

0655 PM     FLASH FLOOD      IDAHO FALLS             43.49N 112.03W
05/23/2023                   BONNEVILLE         ID   NEWSPAPER

            17TH STREET AND YELLOWSTONE.

0730 PM     FLASH FLOOD      IDAHO FALLS             43.49N 112.03W
05/23/2023                   BONNEVILLE         ID   TRAINED SPOTTER

            MEASURED 2.86 INCHES OF RAINFALL. NEAR 11TH
            STREET AND LEE AVE.

0800 PM     HEAVY RAIN       1 SE IDAHO FALLS        43.48N 112.02W
05/23/2023  M1.49 INCH       BONNEVILLE         ID   MESONET

0800 PM     HEAVY RAIN       IDAHO FALLS             43.49N 112.03W
05/23/2023  M26.30 INCH      BONNEVILLE         ID   TRAINED SPOTTER

0800 PM     FLASH FLOOD      IDAHO FALLS             43.49N 112.03W
05/23/2023                   BONNEVILLE         ID   TRAINED SPOTTER

            STORM TOTAL RAINFALL THUS FAR 2.89 INCHES.

0900 PM     HEAVY RAIN       2 NE OSGOOD             43.59N 112.07W
05/23/2023  M1.46 INCH       BONNEVILLE         ID   MESONET

1000 PM     HEAVY RAIN       IDAHO FALLS             43.49N 112.03W
05/23/2023  M1.27 INCH       BONNEVILLE         ID   ASOS

1200 AM     HEAVY RAIN       1 SSE IDAHO FALLS       43.48N 112.02W
05/24/2023  M1.07 INCH       BONNEVILLE         ID   TRAINED SPOTTER

            MEASURED FROM 6:25PM THROUGH MIDNIGHT.

0522 PM     TSTM WND DMG     STERLING                43.03N 112.75W
05/23/2023                   BINGHAM            ID   UTILITY COMPANY

            POWER OUTAGE 222 CUSTOMERS IMPACTED.

0545 PM     TSTM WND DMG     1 NE FORT HALL          43.03N 112.43W
05/23/2023                   BINGHAM            ID   FIRE DEPT/RESCUE

            LARGE TREE DOWN ON A BUILDING. STRUCTURAL
            DAMAGE TO A WALL AND ROOF.

0550 PM     TSTM WND GST     BLACKFOOT               43.19N 112.34W
05/23/2023  M46 MPH          BINGHAM            ID   MESONET

            NOAA ARL FRD MESONET.

0630 PM     FLASH FLOOD      BLACKFOOT               43.19N 112.34W
05/23/2023                   BINGHAM            ID   PUBLIC

            VIDEO OF STREET FLOODING.

0635 PM     HAIL             SHELLEY                 43.38N 112.12W
05/23/2023  M0.75 INCH       BINGHAM            ID   PUBLIC

0900 PM     HEAVY RAIN       1 SW GIBSON             43.07N 112.43W
05/23/2023  M1.43 INCH       BINGHAM            ID   MESONET

1000 PM     HEAVY RAIN       2 NNW SHELLEY           43.41N 112.14W
05/23/2023  M0.91 INCH       BINGHAM            ID   MESONET

0502 PM     HAIL             1 W CHUBBUCK            42.92N 112.49W
05/23/2023  M1.00 INCH       BANNOCK            ID   FIRE DEPT/RESCUE

            HAIL TO QUARTER SIZE AT A RESIDENCE IN
            CHUBBUCK.

0504 PM     TSTM WND DMG     1 SE POCATELLO          42.87N 112.45W
05/23/2023                   BANNOCK            ID   TRAINED SPOTTER

            8 INCHES TREE BRANCHES BROKEN AND SNAPPED.
            SAMUEL AND STOCKMAN AREA.

0505 PM     HAIL             4 N CHUBBUCK            42.98N 112.46W
05/23/2023  M1.50 INCH       BANNOCK            ID   PUBLIC

            HAIL NEAR TYHEE UP TO GOLF BALL SIZE.

0508 PM     HAIL             2 N POCATELLO           42.91N 112.47W
05/23/2023  M1.00 INCH       BANNOCK            ID   PUBLIC

            QUARTER SIZED HAIL.

0514 PM     HAIL             2 SW CHUBBUCK           42.91N 112.50W
05/23/2023  M0.88 INCH       BANNOCK            ID   PUBLIC

            DIME TO NICKEL SIZE HAIL. TIME ESTIMATED
            FROM RADAR.

0515 PM     TSTM WND GST     FORT HALL               43.02N 112.45W
05/23/2023  M51 MPH          BANNOCK            ID   MESONET

            NOAA ARL FRD MESONET.

0515 PM     HAIL             CHUBBUCK                42.92N 112.46W
05/23/2023  M0.80 INCH       BANNOCK            ID   PUBLIC

            PICTURE SHOWING MEASUREMENT OF NICKLE SIZE
            HAIL.

0518 PM     TSTM WND GST     1 NW POCATELLO          42.89N 112.48W
05/23/2023  M49 MPH          BANNOCK            ID   MESONET

0525 PM     HAIL             3 N CHUBBUCK            42.97N 112.46W
05/23/2023  M0.50 INCH       BANNOCK            ID   PUBLIC

0900 PM     HEAVY RAIN       2 NW POCATELLO          42.90N 112.50W
05/23/2023  M1.71 INCH       BANNOCK            ID   MESONET

1100 PM     HEAVY RAIN       CHUBBUCK                42.92N 112.46W
05/23/2023  M0.81 INCH       BANNOCK            ID   COCORAHS

&&
Special weather statement, May 24, 1:27 PM MDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Pocatello ID
127 PM MDT Wed May 24 2023

IDZ055>057-242015-
Eastern Magic Valley ID-Raft River Region ID-
Southern Hills/Albion Mountains ID-
127 PM MDT Wed May 24 2023

...A strong thunderstorm will impact portions of southwestern Power
and northeastern Cassia Counties through 215 PM MDT...

At 125 PM MDT, Doppler radar was tracking a strong thunderstorm over
Malta, moving northeast at 10 mph. A second strong storm was located
near Albion, also moving northeast at 10 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Malta, Albion, Interstate 84 And 86 Junction, Yale Rest Area and
Idahome.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Heavy rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4217 11328 4232 11368 4262 11357 4243 11296
TIME...MOT...LOC 1925Z 205DEG 11KT 4228 11335

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

KB
Special weather statement, May 24, 1:52 PM MDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Pocatello ID
152 PM MDT Wed May 24 2023

IDZ054-055-057-058-242030-
Eastern Magic Valley ID-Marsh and Arbon Highlands ID-
Raft River Region ID-Lower Snake River Plain ID-
152 PM MDT Wed May 24 2023

...A strong thunderstorm will impact portions of northwestern
Bannock, central Power, southwestern Bingham and northeastern Cassia
Counties through 230 PM MDT...

At 151 PM MDT, Doppler radar was tracking a strong thunderstorm near
Rockland, or 7 miles south of Neeley, moving northeast at 20 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
American Falls, Neeley, American Falls Reservoir, Aberdeen, Rockland,
Fort Hall Bannock Creek Lodge and Pocatello Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, seek shelter inside a building.

If on or near American Falls Reservoir, get out of the water and
move indoors or inside a vehicle. Remember, lightning can strike out
to 10 miles from the parent thunderstorm. If you can hear thunder,
you are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.

&&

LAT...LON 4246 11279 4248 11301 4298 11293 4294 11255
TIME...MOT...LOC 1951Z 192DEG 16KT 4264 11284

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

KB
Special weather statement, May 24, 2:11 PM MDT, 47 minutes before
Special Weather Statement
National Weather Service Pocatello ID
211 PM MDT Wed May 24 2023

IDZ055-057-058-242100-
Eastern Magic Valley ID-Marsh and Arbon Highlands ID-
Raft River Region ID-
211 PM MDT Wed May 24 2023

...A strong thunderstorm will impact portions of southwestern Power
and east central Cassia Counties through 300 PM MDT...

At 210 PM MDT, Doppler radar was tracking a strong thunderstorm 11
miles south of Cold Water Rest Area, or 17 miles northeast of Malta,
moving northeast at 25 mph.

HAZARD...Winds in excess of 45 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Rockland, Cold Water Rest Area and Massacre Rocks.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Heavy rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4233 11304 4242 11325 4276 11307 4261 11273
TIME...MOT...LOC 2010Z 209DEG 22KT 4246 11310

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...45 MPH

KB
Special weather statement, May 24, 2:17 PM MDT, 41 minutes before
Special Weather Statement
National Weather Service Pocatello ID
217 PM MDT Wed May 24 2023

IDZ055-056-242100-
Eastern Magic Valley ID-Southern Hills/Albion Mountains ID-
217 PM MDT Wed May 24 2023

...A strong thunderstorm will impact portions of northwestern Cassia
and southwestern Minidoka Counties through 300 PM MDT...

At 216 PM MDT, Doppler radar was tracking a strong thunderstorm 14
miles southeast of Hansen, or 17 miles northwest of Oakley Reservoir,
moving north at 15 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of northwestern Cassia
and southwestern Minidoka Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm and a Flash
Flood Warning is in effect. Do not drive your vehicle through
flooded roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4228 11428 4242 11429 4242 11407 4252 11406
      4252 11401 4253 11399 4253 11395 4254 11393
      4253 11389 4223 11408
TIME...MOT...LOC 2016Z 198DEG 13KT 4235 11417

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

KB

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 6:23 PM MDTSevere Thunderstorm WarningPIHBingham, Bonneville37 min
May 23, 6:45 PM MDTFlash Flood WarningPIHBingham, Bonneville3 hr
May 23, 6:56 PM MDTFlash Flood WarningPIHMadison3 hr
May 23, 6:58 PM MDTSpecial Weather StatementPIHMadison47 min
May 23, 7:22 PM MDTAreal Flood AdvisoryPIHBingham3 hr
May 23, 9:31 PM MDTAreal Flood AdvisoryPIHBingham, Bonneville11 hr
May 23, 9:45 PM MDTAreal Flood AdvisoryPIHMadison11 hr
May 24, 2:37 AM MDTFlood WatchPIHBannock, Bingham, Blaine, Bonneville, Cassia, Fremont and 5 more18 hr
May 24, 1:27 PM MDTSpecial Weather StatementPIHCassia48 min
May 24, 1:52 PM MDTSpecial Weather StatementPIHPower38 min
May 24, 2:11 PM MDTFlash Flood WarningPIHCassia5 hr
May 24, 2:11 PM MDTSpecial Weather StatementPIHPower49 min
May 24, 2:17 PM MDTSpecial Weather StatementPIHJerome43 min
May 24, 2:50 PM MDTSevere Thunderstorm WarningPIHBannock, Cassia, Power40 min
May 24, 2:57 PM MDTSevere Thunderstorm WarningPIHBlaine, Cassia, Lincoln, Minidoka63 min
May 24, 3:23 PM MDTSpecial Weather StatementPIHBear Lake52 min
May 24, 3:27 PM MDTSpecial Weather StatementPIHPower48 min
May 24, 3:31 PM MDTFlash Flood WarningPIHBannock, Bingham97 min
May 24, 3:33 PM MDTSevere Thunderstorm WarningPIHBannock, Bingham, Bonneville, Caribou42 min
May 24, 3:40 PM MDTFlash Flood WarningPIHCassia, Minidoka3 hr
May 24, 3:44 PM MDTSpecial Weather StatementPIHBannock46 min
May 24, 4:01 PM MDTSevere Thunderstorm Warning Considerable damage threatPIHBlaine, Cassia, Lincoln, Minidoka, Power59 min
May 24, 4:24 PM MDTSpecial Weather StatementPIHBear Lake66 min
May 24, 4:45 PM MDTSpecial Weather StatementPIHMinidoka30 min
May 24, 5:12 PM MDTSpecial Weather StatementPIHFremont48 min
May 24, 5:13 PM MDTSpecial Weather StatementPIHMinidoka32 min
May 24, 5:38 PM MDTSpecial Weather StatementPIHPower37 min
May 24, 5:44 PM MDTSevere Thunderstorm WarningPIHBingham, Power29 min

Nearby

Severe Thunderstorm Warnings in Idaho, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.